Hello. I work in a pediatric hospital and there have been a few times lately in which chemotherapy or a drug like ATG disconnects.
Chemotherapy: Since the end of the chemo tubing has a closed system device on the end (spinning Spiros) (that is fixed once applied to the tubing and can't be removed), if it disconnects it prevents a chemo spill. However, now what to do with a contaminated tip? Should we waste the chemo in the tubing and have pharmacy re-spike the bag with new tubing? Or should we really scrub the end of the Spiros with alcohol and re-connect? Same scenario for some expensive SCT drugs such as cyclosporine or tacro or Anti-Thymocyte Globulin.
I have always told RNs that if it is maintenance IVF or Hyperal/TPN to re-spike the bag onto new tubing as there is always overfill but not sure what to do with the above scenarios.
I also say part of the hourly IV check should not only include the site but also the connections, the pump and IV bag or syringe.